OSA's Digital Library

Journal of the Optical Society of America

Journal of the Optical Society of America

  • Vol. 53, Iss. 6 — Jun. 1, 1963
  • pp: 754–755

Nonlinear Relations of Psychometric Scale Values to Chromaticity Differences

DAVID L. MACADAM  »View Author Affiliations

JOSA, Vol. 53, Issue 6, pp. 754-755 (1963)

View Full Text Article

Acrobat PDF (436 KB)

Browse Journals / Lookup Meetings

Browse by Journal and Year


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools



Psychometric scale values for color differences are correlated with physically measured chromaticity differences by use of a formula which postulates that the scale values are proportional to some power, less than unity, of distance in a subjectively isotropic, projective transformation of the CIE chromaticity diagram. Exponents ranging from 0.38 to 0.80 are reported. Eleven to 37% smaller root-mean-square errors of fit to psychometric scale values are obtained with the nonlinear hypothesis than with a linear hypothesis.

DAVID L. MACADAM, "Nonlinear Relations of Psychometric Scale Values to Chromaticity Differences," J. Opt. Soc. Am. 53, 754-755 (1963)

Sort:  Author  |  Journal  |  Reset


  1. D. L. MacAdam, J. Opt. Soc. Am. 33, 18–26 (1943).

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited